Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Analytic subgroups of the reals


Author: Miklós Laczkovich
Journal: Proc. Amer. Math. Soc. 126 (1998), 1783-1790
MSC (1991): Primary 04A15
MathSciNet review: 1443837
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that every analytic proper subgroup of the reals can be covered by an $F_{\sigma }$ null set. We also construct a proper Borel subgroup $G$ of the reals that cannot be covered by countably many sets $A_{i}$ such that $A_{i} +A_{i}$ is nowhere dense for every $i.$


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 04A15

Retrieve articles in all journals with MSC (1991): 04A15


Additional Information

Miklós Laczkovich
Affiliation: Department of Analysis, Eötvös Loránd University, Budapest, Muzeum krt. 6-8, Hungary 1088
Email: laczk@cs.elte.hu

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04241-5
PII: S 0002-9939(98)04241-5
Received by editor(s): February 20, 1996
Received by editor(s) in revised form: November 21, 1996
Additional Notes: This work was completed when the author had a visiting position at the Mathematical Institute of the Hungarian Academy of Sciences. Also supported by the Hungarian National Foundation for Scientific Research, Grant T016094.
Communicated by: Andreas R. Blass
Article copyright: © Copyright 1998 American Mathematical Society